Advanced Search
Article Contents
Article Contents

High-order dimensionally split Lagrange-remap schemes for ideal magnetohydrodynamics

Abstract Related Papers Cited by
  • We first propose a new class of high-order finite volume schemes for solving the 1-D ideal magnetohydrodynamics equations that is particularly well-suited for modern computer architectures. Applicable to arbitrary equations of state, these schemes, based on a Lagrange-remap approach, are high-order accurate in both space and time in the non-linear regime. A multidimensional extension on 2-D Cartesian grids using a high-order dimensional splitting technique is then proposed. Numerical results up to fourth-order on smooth and non-smooth test problems are also provided.
    Mathematics Subject Classification: Primary: 35L75, 76W05; Secondary: 35L65.


    \begin{equation} \\ \end{equation}
  • [1]

    D. S. Balsara, Second order accurate schemes for magnetohydrodynamics with divergence-free reconstruction, Astrophys. J. Suppl. Ser., 151 (2004), 149-184.doi: 10.1086/381377.


    W. Dai and P. R. Woodward, An approximate Riemann solver for ideal magnetohydrodynamics, J. Comp. Phys., 111 (1994), 354-372.doi: 10.1006/jcph.1994.1069.


    D. Ryu and T. W. Jones, Numerical magnetohydrodynamics in astrophysics: Algorithm and tests for one-dimensional flow, The Astrophys. J., 442 (1995), 228-258.doi: 10.1086/175437.


    S. A. E. G. Falle, S. S. Komissarov and P. Joarder, A multidimensional upwind scheme for magnetohydrodynamics, Monthly Notices of the Royal Astronomical Society, 297 (1998), 265-277.doi: 10.1046/j.1365-8711.1998.01506.x.


    R. K. Crockett, P. Colella, R. T. Fisher, R. J. Klein and C. I. McKee, An unsplit cell-centered Godunov method for ideal MHD, J. Comp. Phys., 203 (2005), 422-448.doi: 10.1016/j.jcp.2004.08.021.


    D. S. Balsara, Divergence-free reconstruction of magnetic fields and WENO schemes for magnetohydrodynamics, J. Comp. Phys., 228 (2008), 5040-5056.doi: 10.1016/j.jcp.2009.03.038.


    A. Zachary, A. Malagoli and P. Colella, A higher-order Godunov method for multidimensional ideal magnetohydrodynamics, SIAM J. Sci. Comp., 15 (1994), 263-284.doi: 10.1137/0915019.


    G.-S. Jiang and C.-C. Wu, A high-order WENO finite difference scheme for the equation of ideal magnetohydrodynamics, J. Comp. Phys., 150 (1999), 561-594.doi: 10.1006/jcph.1999.6207.


    D. S. Balsara, T. Rumpf, M. Dumbser and C.-D. Munz, Efficient, high-accuracy ADER-WENO schemes for hydrodynamics and divergence-free magnetohydrodynamics, J. Comp. Phys., 228 (2009), 2480-2516.doi: 10.1016/j.jcp.2008.12.003.


    F. Duboc, C. Enaux, S. Jaouen, H. Jourdren and M. Wolff, High-order dimensionally split Lagrange-remap schemes for compressible hydrodynamics, C. R. Acad. Sci. Paris, 348 (2010), 105-110.doi: 10.1016/j.crma.2009.12.008.


    T. D. Arber, A. W. Longbottom, C. L. Gerrard and A. M. Milne, A staggered grid, Lagrangian-Eulerian remap code for 3-D MHD simulations, J. Comp. Phys., 171 (2001), 151-181.doi: 10.1006/jcph.2001.6780.


    S. Del Pino and H. Jourdren, Arbitrary high-order schemes for the linear advection and wave equations: Application to hydrodynamics and aeroacoustics, C. R. Math. Acad. Sci. Paris, 342 (2006), 441-446.doi: 10.1016/j.crma.2006.01.013.


    P. Colella, Multidimensional upwind methods for hyperbolic conservation laws, J. Comp. Phys., 87 (1990), 171-200.doi: 10.1016/0021-9991(90)90233-Q.


    J. U. Brackbill and D. C. Barnes, The effect of nonzero $\nabla \cdot B$ on the numerical solution of the magnetohydrodynamics equations, J. Comp. Phys., 35 (1980), 426-430.doi: 10.1016/0021-9991(80)90079-0.


    S. H. Brecht, J. G. Lyon, J. A. Fedder and K. Hain, A simulation study of east-west IMF effects on the magnetosphere, Geophysical Research Letter, 8 (1981), 397-400.doi: 10.1029/GL008i004p00397.


    C. R. DeVore, Flux-corrected transport techniques for multidimensional compressible magnetohydrodynamics, J. Comp. Phys., 92 (1991), 142-160.doi: 10.1016/0021-9991(91)90295-V.


    W. Dai and P. R. Woodward, On the divergence-free condition and conservation laws in numerical simulations for supersonic magnetohydrodynamic flows, Astrophys. J., 494 (1998), 317-335.doi: 10.1086/305176.


    D. Ryu, F. Miniati, T. W. Jones and A. Frank, A divergence-free upwind code for multidimensional magnetohydrodynamic flows, The Astrophys. J., 509 (1998), 244-255.doi: 10.1086/306481.


    D. S. Balsara and D. S. Spicer, Maintaining pressure positivity in magnetohydrodynamic simulations, J. Comp. Phys., 148 (1999), 133-148.doi: 10.1006/jcph.1998.6108.


    D. S. Balsara and D. S. Spicer, A staggered mesh algorithm using high order Godunov fluxes to ensure solenoidal magnetic fields in magnetohydrodynamic simulations, J. Comp. Phys., 149 (1999), 270-292.doi: 10.1006/jcph.1998.6153.


    P. Londrillo and L. DelZanna, On the divergence-free condition in Godunov-type schemes for ideal magnetohydrodynamics: The upwind constrained transport method, J. Comp. Phys., 195 (2004), 17-48.doi: 10.1016/j.jcp.2003.09.016.


    M. Torrilhon, Locally divergence-preserving upwind finite volume schemes for magnetohydrodynamic equations, SIAM J. Sci. Comp., 26 (2005), 1166-1191.doi: 10.1137/S1064827503426401.


    K. G. Powell, An approximate Riemann solver for MHD (that works in more than one dimension), ICASE Report 94-24, 1994.


    A. Dedner, F. Kemm, D. Kröner, C.-D. Munz, T. Schnitzer and M. Wesenberg, Hyperbolic divergence cleaning for MHD equations, J. Comp. Phys., 175 (2002), 645-673.doi: 10.1006/jcph.2001.6961.


    G. Tóth, The $\nabla \cdot B=0$ constraint in shock-capturing magnetohydrodynamics codes, J. Comp. Phys., 161 (2000), 605-652.doi: 10.1006/jcph.2000.6519.


    C.-W. Shu, Essentially non-oscillatory and weighted essentially non-oscillatory schemes for hyperbolic conservation laws, In "Advanced Numerical Approximation of Nonlinear Hyperbolic Equations" (Cetraro, 1997), 325-432, Lecture Notes in Math., 1697, Springer, Berlin, 1998.


    E. Forest and R. D. Ruth, Fourth-order symplectic integration, Physica D, 43 (1990), 105-117.


    R. I. McLachlan and P. Atela, The accuracy of symplectic integrators, Nonlinearity, 5 (1992), 541-562.doi: 10.1088/0951-7715/5/2/011.


    S. A. Chin, Forward and non-forward symplectic integrators in solving classical dynamics problems, Internat. J. of Comp. Math., 84 (2007), 729-747.doi: 10.1080/00207160701458476.


    A. Cook, Artificial fluid properties for large-eddy simulation of compressible turbulent mixing, Phys. of Fluids, 19 (2007).


    N. E. L. Haugen, Hydrodynamic and hydromagnetic energy spectra from large eddy simulations, Phys. of Fluids, 18 (2006).


    M. Germano, U. Piomelli, P. Moin and W. Cabot, A dynamic subgrid-scale eddy-viscosity model, Phys. of Fluids, 3 (1991), 1760-1765.doi: 10.1063/1.857955.


    P. Picard, Reduction and exact solutions of the ideal magnetohydrodynamics equations, Mathemat. Phys. e-prints, 2005, arXiv:math-ph/0509048.


    A. Orszag and C. M. Tang, Small-scale structure of two-dimensional magnetohydrodynamic turbulence, J. Fluid. Mech., 90 (1979), 129-143.doi: 10.1017/S002211207900210X.


    R. B. Dahlburg and J. M. Picone, Evolution of the Orszag-Tang vortex system in a compressible medium. I. Initial average subsonic flow, Phys. Fluids B, 1 (1989), 2153-2171.doi: 10.1063/1.859081.


    R. B. Dahlburg and J. M. Picone, Evolution of the Orszag-Tang vortex system in a compressible medium. II. Supersonic flow, Phys. Fluids B, 3 (1991), 29-44.doi: 10.1063/1.859953.

  • 加载中

Article Metrics

HTML views() PDF downloads(328) Cited by(0)

Access History



    DownLoad:  Full-Size Img  PowerPoint